Alert archive / Colorado / Red Flag Warnings in 2020

Red Flag Warning 24, NWS Pueblo, CO

May 6, 202015 counties in Colorado

NWS Pueblo, CO issued this red flag warning at May 6, 2020, 3:17 PM MDT for 15 counties in Colorado. It took effect at May 7, 2020, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2020, 3:17 PM MDT (21:17 UTC)
In effect from
May 7, 2020, 11:00 AM MDT
Expired
May 7, 2020, 9:00 PM MDT
In force
10 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Mineral County, CO, Otero County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 109 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2020-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2020-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1846 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

384 
WWUS85 KPUB 062117 CCA
RFWPUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Pueblo CO
317 PM MDT Wed May 6 2020

Corrected to add timing in headline for Red Flag warning tomorrow.


...POTENTIALLY DANGEROUS RED FLAG CONDITIONS POSSIBLE TOMORROW...

...A RED FLAG WARNING is in effect from 1 PM this afternoon
through 8 PM this evening for gusty winds, low relative humidity
and dry fuels for fire weather zone 224, which includes all of
the San Luis Valley...

...A RED FLAG WARNING has been issued from 11 AM to 8 PM Thursday
for gusty winds, low relative humidity values and dry fuels for 
fire weather zones 221...222 and 225 through 230, which includes 
the San Luis Valley, the Wet Mountains and Wet Mountain Valley, 
the Sangre de Cristo Mountains, Teller and Fremont Counties, and 
the Interstate 25 corridor...


COZ224-071300-
/O.UPG.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/
/O.NEW.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/
/O.CON.KPUB.FW.W.0023.000000T0000Z-200507T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
317 PM MDT Wed May 6 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR FIRE WEATHER ZONE 224... .

..RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR 
FIRE WEATHER ZONE 224...

The National Weather Service in Pueblo has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Thursday. The 
Fire Weather Watch is no longer in effect.

* Affected Area...Fire Weather Zone 224.

* Winds...For the rest of today, southwest 10 to 20 mph with gusts 
  to 30 mph. For tomorrow, Northwest 25 to 35 mph with gusts up to
  40 mph.

* Relative Humidity...As low as 6 percent.

* Temperatures...In the 70s

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-225>230-071300-
/O.UPG.KPUB.FW.A.0015.200507T1700Z-200508T0200Z/
/O.NEW.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
317 PM MDT Wed May 6 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
FIRE WEATHER ZONES 221...222...225... 226...227...228...229 AND 
230...

The National Weather Service in Pueblo has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Thursday.

* Affected Area...Fire Weather Zones 221...222...225...226... 
  227...228...229 and 230.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 5 percent.

* Temperatures...In the 80s plains, 70s valleys and 60s mountains.

* Impacts...The potential for extreme fire behavior will be high
  tomorrow. DO NOT BURN! Use of outdoor equipment which could
  potentially cause a spark is NOT advised. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
5 follow-up statements
218 
WWUS85 KPUB 070201
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
801 PM MDT Wed May 6 2020

...POTENTIALLY DANGEROUS RED FLAG CONDITIONS POSSIBLE TOMORROW...

...A RED FLAG WARNING is in effect from 11 AM to 8 PM Thursday 
for gusty winds, low relative humidity values and dry fuels for 
fire weather zones 221...222 and 225 through 230, which includes 
the San Luis Valley, the Wet Mountains and Wet Mountain Valley, 
the Sangre de Cristo Mountains, Teller and Fremont Counties, and 
the Interstate 25 corridor...

COZ224-071815-
/O.EXP.KPUB.FW.W.0023.000000T0000Z-200507T0200Z/
/O.CON.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
801 PM MDT Wed May 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 224...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224...

* Affected Area...Fire Weather Zone 224.

* Winds...West 25 to 35 mph with gusts up to 40 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for the rapid growth 
  and spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-225>230-071815-
/O.CON.KPUB.FW.W.0024.200507T1700Z-200508T0200Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
801 PM MDT Wed May 6 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 221...222...225...226...227...228...229 AND 230...

* Affected Area...Fire Weather Zones 221...222...225...226... 
  227...228...229 and 230.

* Winds...Northwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...The potential for extreme fire behavior will be high 
  tomorrow. DO NOT BURN! Use of outdoor equipment which could 
  potentially cause a spark is NOT advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
019 
WWUS85 KPUB 070953
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
353 AM MDT Thu May 7 2020

...A RED FLAG WARNING is in effect from 11 AM this morning to 9 
PM this evening for gusty winds, low relative humidity values and 
dry fuels for fire weather zones 221...222 and 225 through 233, 
which includes the San Luis Valley, the Wet Mountains and Wet 
Mountain Valley, the Sangre de Cristo Mountains, Teller, Fremont, 
El Paso, Pueblo, Huerfano, Las Animas, Crowley and Otero 
Counties...

COZ231>233-080200-
/O.EXB.KPUB.FW.W.0024.200507T1700Z-200508T0300Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
353 AM MDT Thu May 7 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR
FIRE WEATHER ZONES 231...232 AND 233...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM this morning to 9 PM MDT this evening.

* Affected Area...Fire Weather Zones 231...232 and 233.

* Winds...North to northeast 15 to 25 mph with gusts up to 40 
  mph.

* Relative Humidity...5 to 10 percent.

* Impacts...Conditions will be extremely favorable for the rapid
  growth and spread of fires. DO NOT BURN! Th use of outdoor 
  equipment which could potentially cause a spark is NOT advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-224>230-080200-
/O.EXT.KPUB.FW.W.0024.200507T1700Z-200508T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
353 AM MDT Thu May 7 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT
THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS 
FOR FIRE WEATHER ZONES 221...222...225...226...227...228...229 AND
230...

* Affected Area...Fire Weather Zones 221...222...224...225... 
  226...227...228...229 and 230.

* Winds...Northwest 20 to 30 mph with gusts 40 to 50 mph. Winds
  along the Interstate 25 corridor will shift north to northeast
  20 to 30 mph with gusts to 40 mph by this evening.

* Relative Humidity...As low as 5 percent.

* Impacts...Conditions will be extremely favorable for the rapid
  growth and spread of fires. DO NOT BURN! Th use of outdoor 
  equipment which could potentially cause a spark is NOT advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
656 
WWUS85 KPUB 072023
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
223 PM MDT Thu May 7 2020

...A RED FLAG WARNING is in effect until 9 PM today for gusty 
winds, low relative humidity values and dry fuels for fire weather
zones 221...222...223 and 225 through 233, which includes the
Eastern San Juan and La Garita Mountains, the San Luis Valley, 
the Wet Mountains and Wet Mountain Valley, the Sangre de Cristo 
Mountains, Teller, Fremont, El Paso, Pueblo, Huerfano, Las Animas,
Crowley and Otero Counties...

COZ223-080300-
/O.EXA.KPUB.FW.W.0024.000000T0000Z-200508T0300Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
223 PM MDT Thu May 7 2020

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER
ZONE 223...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels 
which is in effect until 9 PM MDT this evening.

* Affected Area...Fire Weather Zone 223, mainly below 9500 feet.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Conditions will be extremely favorable for the rapid 
  growth and spread of fires. DO NOT BURN! Th use of outdoor 
  equipment which could potentially cause a spark is NOT advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-224>233-080300-
/O.CON.KPUB.FW.W.0024.000000T0000Z-200508T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
223 PM MDT Thu May 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
221...222...224...225...226...227...228...229...230...231...
232 AND 233...

* Affected Area...Fire Weather Zones 221...222...224...225... 
  226...227...228...229...230...231...232 and 233.

* Winds...North 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...Conditions will be extremely favorable for the rapid 
  growth and spread of fires. DO NOT BURN! Th use of outdoor 
  equipment which could potentially cause a spark is NOT advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
847 
WWUS85 KPUB 072050
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
250 PM MDT Thu May 7 2020

...A RED FLAG WARNING is in effect until 9 PM today for gusty
winds, low relative humidity values and dry fuels for fire
weather zones 221 through 233, which includes the Eastern San 
Juan and La Garita Mountains, the San Luis Valley, the Wet 
Mountains and Wet Mountain Valley, the Sangre de Cristo Mountains,
Teller, Fremont, El Paso, Pueblo, Huerfano, Las Animas, Crowley 
and Otero Counties...

...A Red Flag Warning has been issued from 2 PM until 8 PM Friday,
for gusty winds, low relative humidity, and dry fuels for fire
weather zones 223 and 224, which includes the Eastern San Juan and
La Garita Mountains and the San Luis Valley...

COZ223-224-081300-
/O.NEW.KPUB.FW.W.0025.200508T2000Z-200509T0200Z/
/O.CON.KPUB.FW.W.0024.000000T0000Z-200508T0300Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
250 PM MDT Thu May 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE 
WEATHER ZONES 223 AND 224...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY FOR 
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE 
WEATHER ZONES 223 AND 224...

A Red Flag Warning remains in effect today until 9 PM for gusty
winds, low relative humidity, and dry fuels.

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds, low relative humidity, and dry fuels, 
which is in effect from 2 PM to 8 PM MDT Friday.

* Affected Area...Fire Weather Zones 223 and 224.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...Conditions will be extremely favorable for the rapid 
  growth and spread of fires. DO NOT BURN! The use of outdoor 
  equipment which could potentially cause a spark is NOT advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-225>233-080300-
/O.CON.KPUB.FW.W.0024.000000T0000Z-200508T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
250 PM MDT Thu May 7 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
221...222...225...226...227...228...229...230...231...232 AND
233...

* Affected Area...Fire Weather Zones 221...222...225...226... 
  227...228...229...230...231...232 and 233.

* Winds...North 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be extremely favorable for the rapid 
  growth and spread of fires. DO NOT BURN! The use of outdoor 
  equipment which could potentially cause a spark is NOT advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
218 
WWUS85 KPUB 080301
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
901 PM MDT Thu May 7 2020

...A Red Flag Warning is in effect from 2 PM until 8 PM Friday, 
for gusty winds, low relative humidity, and dry fuels for fire 
weather zones 223 and 224, which includes the Eastern San Juan and
La Garita Mountains and the San Luis Valley...

COZ223-224-081915-
/O.EXP.KPUB.FW.W.0024.000000T0000Z-200508T0300Z/
/O.CON.KPUB.FW.W.0025.200508T2000Z-200509T0200Z/
Eastern San Juan Mountains and La Garita Mountains Including Wolf
Creek Pass and Creede-
San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache-
901 PM MDT Thu May 7 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MDT
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 223 AND 224...
...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 223 AND 224...

* Affected Area...Fire Weather Zones 223 and 224.

* Winds...West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 4 percent.

* Impacts...Conditions will be favorable for the rapid growth and
  spread of fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ221-222-225>233-080415-
/O.EXP.KPUB.FW.W.0024.000000T0000Z-200508T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Southern Front Range Including Sangre De Cristo Mountains/Wet
Mountains/La Veta Pass-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
901 PM MDT Thu May 7 2020

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 221...222...225...226...227...
228...229...230...231...232 AND 233...

Temperatures will cool and humidities increase behind the cold
front this evening...therefore the Red Flag Warning for the
southeast mountains and adjacent plains has been allowed to 
expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 6, 3:02 PM MDT, 15 minutes earlier.

Area forecast discussion, May 6, 3:02 PM MDT, 15 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
302 PM MDT Wed May 6 2020

.SHORT TERM...(This evening through Thursday)
Issued at 300 PM MDT Wed May 6 2020

...POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS TOMORROW...

Currently

A very nice day across the region. Temperatures were in the 60s to
lower 70s across the plains with 60s in the valleys/40s and 50s
mtns. Except for some wispy scattered cirrus clouds, skies were
sunny.

On the large scale, a band of high clouds were noted just to our NW.
These clouds were in advance of a very well defined and sharp short
wave that was over the Pacific Northwest.

Rest of Today and Tonight...

Synoptically forced upslope flow will increase this afternoon and
evening in advance of the strong short wave moving towards the
region. Anticipate southeast winds of 15 to 25 mph with higher gusts
will develop over the plains. These winds will slacken this evening
over the I-25 corridor region but will remain rather brisk across
the far eastern plains well into the evening hours. Temps will fall
into the 50s and eventually 40s towards morning. Besides some high
clouds increasing over the region it will remain dry.

Later tonight, surface cyclogenesis will spin up over the southeast
plains. This will allow a surface trough to develop with winds
becoming northerly/N-NWly along the I-25 corridor with steady SE
winds over the far eastern plains.

Tomorrow...

Shortly after sunrise, Cool front associated with the mid level
trough will move south of the Palmer Divide and dive southward
through the rest  of the morning hours. Winds over the plains east of
the I-25 corridor will become N-NEly while over the mtns, sfc winds
will increase and become gusty from the NW. Along the I-25 a rather
complex sfc wind convergence pattern will set up, with this boundary
dividing the strong NNW flow over the higher terrain from the
northeasterly flow over the plains. Guidance shows this boundary
gradually shifting east with time as the day progresses.

Even though relatively cooler air will be moving into the area,
dwpts will be quite low so we are likely going to see critical fire
weather conditions over the I-25 corridor tomorrow. Critical fire
weather conditions are near 100% certain given the dry air which is
over the higher terrain. Likewise...Red Flag warnings are now in
effect for a good part of the area tomorrow.

Except for the winds, tomorrow is going to be a rather nice day,
with max temps reaching into the 70s to around 80 across the plains.

Given the very low dewpts and gusty winds tomorrow...the fire
weather danger over the area tomorrow is going to be a lot higher
than the past couple of weeks as the winds will be quite brisk and
the RH values will be in the single digits (Note that the
experimental HRRR has dewpts in the negative single digits
downsloping over the mtns/plains interface). DO NOT BURN tomorrow
and dont do anything outside that could cause a spark!

.LONG TERM...(Thursday night through Wednesday)
Issued at 300 PM MDT Wed May 6 2020

Thursday night and Friday...The cold front passage on Thu will usher
in much cooler air for the forecast area through Fri, with lows Thu
night forecast to be in the upper 20s to mid 30s for the high
valleys, and in the 30s for the plains. Under northwest flow aloft,
aftn highs Fri are expected to be in the 60s for the high valleys,
and mid 50s to mid 60s for the plains. Though conditions will remain
dry, there is the outside chance for some cloud development and a
shower or two over the mts in the aftn.

Saturday...Northwest flow aloft continues, with another upper
disturbance crossing MT and the Dakotas early Sat. This will push
another weak cold front south into CO, but the increased air flow at
the surface may actually serve to boost temps a few degrees. There
is still the possibility of isolated convection over the mts in the
aftn, but overall is should be a beautiful day. Look for highs in
the mid 60s to lower 70s for most locations.

Sunday through Tuesday...A ridge of high pressure over the desert sw
and the Great Basin will break down as it gradually edges eastward
across the Four Corners and CO. This will allow more moisture to
slip into the region, and models indicate that there will be a
definite increase in shower and storm potential across the entire
state through the first part of the work week. Plan on high temps
each day in the mid 60s to mid 70s for most locations, with the
mercury starting to warm by Tue.

Wednesday...Long range models are pointing to an increase in
southwest flow aloft across the Four Corners by midweek, with pcpn
chances diminishing. Look for temps by Wed to start climbing back up
into the 80s for the plains, and the 70s for the high valleys.
Moore

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 300 PM MDT Wed May 6 2020

VFR conditions are anticipated during the next 24 hours at all 3
taf sites, KPUB, KALS and KCOS.

For tomorrow, strong northwest winds are likely at the TAF sites,
especially from late morning into the afternoon hours.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MDT Thursday for COZ221-222-
224>230.

Red Flag Warning until 8 PM MDT this evening for COZ224.

&&

SHORT TERM...HODANISH
LONG TERM...MOORE
AVIATION...HODANISH
Hazardous weather outlook, May 6, 10:57 AM MDT, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1057 AM MDT Wed May 6 2020

COZ058>089-093>099-071700-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1057 AM MDT Wed May 6 2020

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Dangerous fire weather conditions are expected over the San Luis
Valley this afternoon due to low humidity values, gusty winds and
dry fuels.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

High fire danger is likely over the San Luis Valley, the Pikes
Peak region, southern Sangre de Cristo mountains and Interstate 25
corridor on Thursday. Any outdoor burning is strongly
discouraged.

Isolated thunderstorms will be possible over mainly the eastern
mountains each afternoon from Thursday through Sunday, with
storms becoming more numerous across much of the region on Monday
and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed through tonight.

Hodanish

Nearby

Red Flag Warnings in Colorado, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.